Capzasin cream: how do I neutralize?
Last night my mom brought out some Capzasin cream (in the red tube) and asked me to rub it on her arthritic arm and shoulder. She warned me to be sure to wash my hands immediately after applying it because it is VERY HOT (not temperature-hot, but the active ingredient comes from chili peppers), she'd put some on, then rubbed her eye and it burned for a long time. I put the stuff on all up and down her arm and shoulder, then washed my hands thoroughly with soap and water. She was right: for about half an hour afterward the palm of my hand that I'd used to apply the stuff felt hot and tingly. Eventually the heat subsided a bit, and after while I took my nightly bath. Well, I ran the water hot, and when I dunked my hand in the hot water, that reactivated the Capzasin residue and my hand again felt hot. I slept ok, and by morning I couldn't feel the heat, but after I took my morning shower, washed hands etc., again the palm burned for a while. It seems finally to have let up, and when I Googled "capsaicin" (the name of the active ingredient) I found that it's water-insoluble. I think I read somewhere (a long time ago) what it's soluble in, but can't remember what it was. Can anybody offer a suggestion?